I have been taking adderall (prescribed) for a little over a year. I feel as though I am building a tolerance because it is not working as it used to. I am thinking about getting off of it, however what happens when I am off of adderall? Do I start taking Vyvanse or something if I still need something for concentration?
It sounds as though you are experiencing tolerance to Adderall. Adderall is an amphetamine related central nervous system stimulant used to treat the symptoms of ADHD (attention-deficit hyperactivity disorder).
You should discuss this development of tolerance (where the drug is not doing working like it once did) with your doctor because if you attempt to discontinue treatment by yourself you may experience Adderall withdrawal symptoms (extreme fatigue and depression, hunger, moodiness, panic attacks, and nightmares).
A slow taper under guidance of your doctor may be more appropriate.
At the same time you can talk about other treatment options for concentration.
Other non-stimulant medications are also available to treat ADHD. These are especially useful when there is reluctance to start a stimulant. Atomoxetine (Strattera) can be effective for treating ADHD. It works by a different chemical mechanism than stimulants. Atomoxetine is relatively safe, but carries a rare risk of liver toxicity. The antidepressant, bupropion (Wellbutrin), is helpful in some cases. It is also generally well-tolerated, but it should not be given to people with a history of seizures. Two other medicines — guanfacine and clonidine — also shown some benefit for ADHD symptoms, but they have weaker effects than stimulants.
For more information visit:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Apr 2015 • 2 answers
Posted 15 Apr 2015 • 3 answers
Posted 28 Sep 2015 • 2 answers
Posted 11 Oct 2015 • 3 answers
Posted 7 Aug 2016 • 1 answer